MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after the microcatheter was in place, the axium coil was placed.The surgeon pushed the coil in the sheath and abnormal resistance was felt.The entire set of the microcatheter and coil were withdrawn.It was found the pushwire was broken and the spring coil was stretched in the microcatheter.It was unknown if a continuous flush had been used.A new axium coil was used and deployed along with a stent and another coil to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left posterior communicating (pcom) artery with a max diameter of 2.5 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6 codes updated to reflect additional information.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the coil pushwire was only bent but did not break.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11588400
Report Number2029214-2021-00362
Device Sequence Number17267407
Product Code KRD
UDI-Device Identifier00847536031937
UDI-Public00847536031937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberB137940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR